My allergist Rx Xyzal 1/2tsp for my 3 year old daughter. She was only given samples and I have since learned that it should not be Rx'd for under age six. I have stopped the administration due to her having violent nightmares and hallucinating. Is there any information on this?
Hi lphil3772, so sorry to hear about your daughter's reaction to Xyzal. I hope she is well again now.
I have looked at all the information on Xyzal and unfortunately cannot find anything that mentions your daughter's symptoms of violent nightmares and hallucinations. That doesn't mean that these are not side effects - it could mean that these are side effects that just haven't been documented yet.
The list of side effects of Xyzal can be found at https://www.drugs.com/sfx/xyzal-side-effects.html
The list of adverse reactions for any drug is usually a combination of the results of what was found in the clinical trials and what has been reported to the manufacturer and the FDA since the product was put on the market. As Xyzal is a relatively new drug, the complete list is of side effects is possibly still in the making.
The Xyzal clinical trials were all conducted in patients over the age of 6. The product label states that "the safety of Xyzal in children under 6 years of age has not been established," so in reality nobody really knows what happens when a 3 year old takes Xyzal. I am sure both the FDA and the manufacturer would like to know. If there have been similar cases, it may then prompt a label change and possibly stronger warnings.
You can report suspected adverse reactions to UCB, Inc. at 866-822-0068 or the FDA at 1-800-FDA-1088 or www.fda.gov/medwatch.
- Xyzal Information for Consumers
- Xyzal Information for Healthcare Professionals (includes dosage details)
- Side Effects of Xyzal (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
What is the round white pill with a line thru the middle on one side and an H on the top of the line
Posted 7 Feb 2014 • 1 answer
Posted 29 Jan 2015 • 1 answer